Florida, 2025

Flash Flood and Damaging Winds in Florida, August 6, 2025

August 6, 2025 · NWS JAX · 7 events in 2 counties and zones

A front was just north of the local area with southwest steering flow in place. The front edge closer through the day, with an influx of moisture from the Gulf and steepening lapse rates aloft with the approach of a mid level trough.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A front was just north of the local area with southwest steering flow in place. The front edge closer through the day, with an influx of moisture from the Gulf and steepening lapse rates aloft with the approach of a mid level trough. Diurnal heating combined with high moisture produced sea breezes, with a merger across inland northeast Florida in the late afternoon where a few strong to pulse severe storms developed. Weaker storm motion enabled slow moving storms which produced localized flooding rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 12:09 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Aug 6, 12:09 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
109 PM EDT Wed Aug 6 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...
Issued at 105 PM EDT Wed Aug 6 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Convection will continue through the afternoon, and dissipate
during the evening. With a stalled frontal boundary in place,
showers could linger through the night. Lows Tonight ranging from
the lower 70s inland to the mid 70s along the coast.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 105 PM EDT Wed Aug 6 2025

Diurnal bouts of showers and storms are expected to form on
Thursday and Friday as a mid level trough stretches ahead of the
mostly stationary frontal boundary over the region. Potential for
numerous to widespread storms building during this period with the
primary drivers for developments through the end of the week
occurring along the sea breeze boundaries and areas of
convergence. Higher rainfall amounts anticipated over inland areas
on Thursday. High temperatures through the end of the week will
rise into the mid to upper 80s primarily for areas along and north
of the I-10 corridor and in the lower 90s for north central
Florida.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 105 PM EDT Wed Aug 6 2025

Pattern of daily showers and thunderstorms will continue through
the weekend with rainfall amounts lessening through the course of
the forecast period with a south-easterly prevailing developing by
the beginning of next week as high pressure ridging extends
towards the Florida peninsula from out of the Atlantic.
Temperatures will experience a warming trend through the weekend
and into next week with daily high temps expected to rise into the
mid 90s before midweek.

&&

.AVIATION...
(18Z TAFS)
Issued at 105 PM EDT Wed Aug 6 2025

Convection will continue this afternoon, and provide the potential
for restrictions for each of the area TAF sites. Gusty winds will
also be expected in and near thunderstorms. Convection will
dissipate during the evening hours, with a few showers lingering
through the night. Patchy inland fog may produce restrictions at
KVQQ toward dawn Thursday. Low stratus is expected to develop over
the SE GA coast overnight into Thursday morning, which could produce
restrictions at KSSI. Convective chances will increase through the
morning hours Thursday, with greater chances during the afternoon
hours.

&&

.MARINE...
Issued at 105 PM EDT Wed Aug 6 2025

A frontal boundary will remain over the region through Thursday.
This front will then sink south across central FL Friday through the
early part of next week. This boundary will result in unsettled
weather throughout this period, with daily rounds of showers and
thunderstorms.

The National Hurricane Center is monitoring an area that may become
a tropical cyclone near the Southeastern US coast late this week
into this weekend. Continue to monitor NHC forecasts through the
week.

Rip Currents: Moderate through Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  87  70  87 /  40  50  20  60
SSI  76  87  76  86 /  50  70  60  80
JAX  74  90  74  88 /  50  70  60  90
SGJ  76  89  76  88 /  40  70  60  90
GNV  73  92  73  90 /  30  90  40  90
OCF  75  92  74  89 /  20  90  40  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 6, 2:31 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Wed Aug 6 2025

FLZ137-237-633-062000-
Western St. Johns FL-Eastern Putnam FL-Western Putnam FL-
331 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES THROUGH 400 PM EDT...

At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bardin, or near Palatka, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palatka, Hastings, East Palatka, Bostwick, Federal Point, Orange
Mills, and Bardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2968 8175 2977 8176 2979 8149 2963 8149
TIME...MOT...LOC 1931Z 265DEG 11KT 2973 8169

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 6, 2:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT Wed Aug 6 2025

FLZ038-137-633-062015-
Western St. Johns FL-Inland Flagler FL-Eastern Putnam FL-
339 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES THROUGH 415 PM EDT...

At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving east at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crescent City, Pomona Park, East Palatka, Andalusia, Fruitland, San
Mateo, Welaka, and Lake Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2939 8142 2940 8142 2940 8143 2939 8144
      2942 8168 2966 8163 2960 8138 2938 8137
TIME...MOT...LOC 1938Z 274DEG 16KT 2949 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 6, 2:40 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Wed Aug 6 2025

GAZ154-165-166-062015-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
340 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 415 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Kingsland, moving east at 20 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Woodbine, Cumberland Island, High Point, Harrietts Bluff, and Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 8142 3082 8168 3101 8172 3106 8138
TIME...MOT...LOC 1940Z 260DEG 16KT 3090 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 6, 2:50 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
350 PM EDT Wed Aug 6 2025

FLZ024-GAZ364-062015-
Inland Nassau FL-Western Charlton GA-
350 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES THROUGH 415 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 8 miles southwest of Hilliard, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Callahan and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 8205 3056 8205 3068 8202 3065 8178
      3043 8187
TIME...MOT...LOC 1950Z 289DEG 8KT 3058 8200

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Local storm report, Aug 6, 2:56 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
356 PM EDT Wed Aug 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Gst     4 NE Orange Park        30.22N 81.67W
08/06/2025  M44 MPH          Duval              FL   AWOS

            44 mph thunderstorm wind gust measured at
            AWOS station KNIP Jacksonville NAS.

&&

WLC
Special weather statement, Aug 6, 2:57 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Wed Aug 6 2025

FLZ125-132-325-425-633-062030-
Eastern Clay FL-Western St. Johns FL-Western Duval FL-
South Central Duval FL-Coastal Duval FL-
357 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 430 PM
EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
San Marco, or near Jacksonville, moving southeast at 15 mph.

HAZARD...Wind gusts 40 to 50 mph. A recent report was received of 44
         mph from NAS JAX from this storm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Arlington,
Baymeadows, Ortega, Switzerland, and Nas Jax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3008 8156 3003 8161 3017 8175 3018 8174
      3019 8174 3019 8176 3023 8180 3038 8161
      3023 8144 3022 8144
TIME...MOT...LOC 1956Z 319DEG 12KT 3027 8164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY

The radar

The Jacksonville radar (KJAX), 36 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

3 heavy rain, 2 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.

Heavy Rain, Clay

When
August 6, 3:10 PM EST to 4:10 PM EST
Where
Clay County, 0.69 mi S of Bellair
Reported by
Public
Coordinates
30.160, -81.720

Several private weather stations in Orange Park measured near 3 inches of rain in the past hour.

Heavy Rain, Clay

When
August 6, 3:16 PM EST to 4:16 PM EST
Where
Clay County, 1.2 mi W of Green Cove Spgs
Reported by
Public
Coordinates
30.000, -81.700

A public weather station in Magnolia Springs measured about 2.5 inches of rain in the past hour.

Lightning, St. Johns

When
August 6, 3:55 PM EST
Where
St. Johns County, 1.2 mi E of Switzerland
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.070, -81.630

Lightning strike caused a structure fire near Marlee Road. The time of was based on lightning data. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

Thunderstorm Wind, Clay

When
August 6, 4:00 PM EST
Where
Clay County, 2.07 mi N of Hibernia
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.100, -81.700

Trees were blown down onto powerlines. Power lines were blown down on Fleming Island. The time of damage was based on radar.

Thunderstorm Wind, St. Johns

When
August 6, 4:00 PM EST
Where
St. Johns County, 1.51 mi SSE of Orangedale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.000, -81.610

Trees were blown down in the 5200 block of River Park Villas Drive. The time of damage was estimated from radar data.

Heavy Rain, Clay

When
August 6, 4:00 PM EST to 5:00 PM EST
Where
Clay County, 0.69 mi N of Hibernia
Reported by
NWS Employee
Coordinates
30.080, -81.700

An off-duty NWS Employee measured 3.36 inches of rainfall in 1 hour on Fleming Island.

Flash Flood, Clay

When
August 6, 4:01 PM EST to 5:00 PM EST
Where
Clay County, Orange Park to 0.69 mi N of Hibernia
Cause
Heavy Rain
Reported by
Public
Coordinates
30.170, -81.700

By 5 pm, several public weather stations on Fleming Island had measured 2-3+ inches of rain since about 4pm. At 5 pm, the public shared a video via social media of several inches of water over the roadway on US 17 in Orange Park. At 5:05 pm, the public reported flooding along Russell Rd in Green Cove Springs. Floodwaters went halfway up car tires. By 5:54 pm, a spotter reported there were several impassable roads in Orange Park due to flood waters, as well as a stalled vehicle near Bellair Blvd.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282887, 1282888, 1282885, 1282883, 1282884, 1282889, 1282880.